Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 1, NWS Seattle, WA

January 1, 2006

NWS Seattle, WA issued this high wind warning at Jan 1, 2006, 3:52 AM PST. It took effect at Jan 1, 2006, 10:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 3:52 AM PST (11:52 UTC)
In effect from
Jan 1, 2006, 10:00 AM PST
Expired
Jan 1, 2006, 10:00 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 011152
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
352 AM PST SUN JAN 1 2006

.A POWERFUL STORM IN THE PACIFIC WILL SPIN A DEEP LOW NORTH OFF
THE WASHINGTON COAST TODAY. WINDS ASSOCIATED WITH THIS LOW COULD BE
DAMAGING ALONG THE COAST FROM LATE THIS MORNING THROUGH THIS EVENING.

WAZ015-016-012000-
/O.UPG.KSEW.HW.A.0001.060101T2100Z-060102T1200Z/
/O.NEW.KSEW.HW.W.0001.060101T1800Z-060102T0600Z/
NORTH COAST-CENTRAL COAST-
352 AM PST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTH TO SOUTHEAST WINDS TO 40 MPH WITH LOCAL GUSTS TO 60
MPH WILL ACCOMPANY A VERY DEEP LOW AS IT MOVES NORTH OFF THE
COAST OF WASHINGTON TODAY. TWO SURGES OF WIND ARE LIKELY TO OCCUR
WITH THIS SYSTEM ALONG THE COAST. THE FIRST WILL BE ASSOCIATED
WITH THE COLD FRONT AS IT MOVES ACROSS THE AREA AROUND NOON TODAY.
THE SECOND...AND POTENTIALLY STRONGER SURGE...WILL OCCUR LATE THIS
AFTERNOON INTO THIS EVENING AS STRONG WINDS AROUND THE SOUTH SIDE
OF THE STORM CENTER BEGIN TO AFFECT THE COASTAL REGION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL WEATHER SERVICE FOR UPDATES ON THE
POTENTIALLY DANGEROUS STORM.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
2 follow-up statements
000 
WWUS76 KSEW 012344
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
344 PM PST SUN JAN 1 2006

.A POWERFUL STORM IN THE PACIFIC WILL SPIN A DEEP LOW NORTH OFF
THE WASHINGTON COAST TODAY. WINDS ASSOCIATED WITH THIS LOW COULD
BE DAMAGING ALONG THE COAST THIS AFTERNOON AND THIS EVENING.

WAZ011-020600-
/O.EXA.KSEW.HW.W.0001.000000T0000Z-060102T0600Z/
SOUTHWEST INTERIOR-
344 PM PST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE AREA AROUND LAKE LAWRENCE IN THURSTON COUNTY. THE
WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

A SPOTTER NEAR LAKE LAWRENCE AT 330 PM REPORTED SOUTHEAST
SUSTAINED WIND OF 43 MPH WITH GUSTS TO 61 MPH.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ015-016-020600-
/O.CON.KSEW.HW.W.0001.000000T0000Z-060102T0600Z/
NORTH COAST-CENTRAL COAST-
344 PM PST SUN JAN 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A WEATHER SPOTTER IN OCEAN SHORES AT 1130 AM REPORTED SUSTAINED
WIND EAST 35-40 MPH WITH GUSTS TO 60 MPH.

ANOTHER SPOTTER ON LAKE OZETTE AT 230 PM REPORTED SUSTAINED WIND
OF 50 MPH WITH GUSTS 80 MPH.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
BURKE
000 
WWUS76 KSEW 020612
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1012 PM PST SUN JAN 1 2006

WAZ011-015-016-020715-
/O.EXP.KSEW.HW.W.0001.000000T0000Z-060102T0600Z/
SOUTHWEST INTERIOR-NORTH COAST-CENTRAL COAST-
1012 PM PST SUN JAN 1 2006

...HIGH WIND WARNING HAS EXPIRED...

THE POWERFUL STORM SYSTEM THAT GENERATED THE HIGH WINDS ALONG THE
COAST AND PORTIONS OF THE SOUTHWEST INTERIOR EARLIER TODAY HAS
MOVED WELL NORTH OF THE REGION. AS A RESULT...THE WINDS ACROSS
WESTERN WASHINGTON HAVE DIMINISHED SIGNIFICANTLY...AND THE THREAT
OF DAMAGING WINDS HAS COME TO AN END. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE. 

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 1, 3:30 AM PST, 22 minutes earlier.

Area forecast discussion, Jan 1, 3:30 AM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST SUN JAN 1 2006

.SYNOPSIS...A TROUGH WILL MOVE ACROSS WESTER WASHINGTON TODAY
CONTINUING THE SHOWERY WEATHER PATTERN. SHOWERS WILL DECREASE
TONIGHT AHEAD OF ANOTHER SYSTEM FORECASTED TO REACH THE AREA
TUESDAY. EXPECT PERIODS OF RAIN...MOUNTAIN SNOW...AND WINDY
CONDITIONS AT TIMES THROUGH THE WEEK.

&&

.SHORT TERM...THE STRONG LOW PRESSURE SYSTEM WHICH BROUGHT HIGH WIND
TO THE COAST LAST EVENING HAS NOW LIFTED N INTO BC. AN UPPER LEVEL
SHORT WAVE EMBEDDED IN THE UPPER FLOW WILL LIFT THROUGH THE AREA
THIS MORNING WITH CONTINUED SHOWER ACTIVITY.  MODELS INDICATE THE
BEST OMEGA THROUGH 18Z...THEN SHIFTS THE MAIN DYNAMICS EWD.  SHOWERS
SHOULD BEGIN TO DECREASE THIS AFTERNOON AND ESPECIALLY TONIGHT.
MODELS ALSO DECREASE INSTABILITY THROUGH THE DAY WILL THE NEG LIS
REMAINING OFF THE COAST...SO NO THUNDERSTORMS MENTIONED.

THE NEXT FRONT MOVES INTO WRN WA ON TUESDAY WITH RAIN INCREASING
OVER THE CWA. THIS SYSTEM APPEARS PROGRESSIVE IN NATURE SO FLOODING
IS NOT TOO BIG A CONCERN AT THIS POINT.  RAIN SHOULD TAPER TO
SHOWERS TUE NIGHT AS THE FRONT HEADS E.  THE GFS BUILDS A RIDGE OVER
THE ENTIRE W COAST ON WED AHEAD OF THE NEXT DEVELOPING LOW.  A WARM
FRONT COULD BRUSH THROUGH THE RIDGE...BUT IT ONLY LOOKS LIKE
MID/HIGH CLOUDS.  WILL LOWER POPS TO CHANCE CATEGORY AND KEEP SOME
PRECIP MENTION IN CASE THE WARM FRONT IS STRONGER THAN MODELS SHOW.

.LONG TERM...STRONG WESTERLY FLOW WILL DRIVE A SERIES OF WEATHER
SYSTEMS ACROSS WRN WA THROUGH NEXT WEEKEND.  A PARTICULARLY STRONG
FRONT MAY HANG UP OVER THE AREA WED NIGHT THROUGH FRI...POSSIBLY
CAUSING SOME FLOOD CONCERNS.  MERCER

&&

.AVIATION...A WEAK UPPER LEVEL AND SURFACE TROUGH OVER NW OREGON
WILL CROSS WESTERN WA TODAY...REACHING THE PUGET SOUND REGION BY
LATE MORNING. CIGS WILL BE BKN050-080 AHEAD OF THE TROUGH...BUT WILL
DROP DOWN TO BKN030-040 AS THE TROUGHS SHOWER BAND REACHES THE AREA.
CIGS/VIS WITH THE HEAVIER SHOWERS MAY GET DOWN TO BKN020-030/3-5SM
SHRA. THE SHOWERS WERE OVER NW OREGON AND PORTLAND AT 11Z. EXPECT
THE ACTIVITY TO MOVE NORTH OF KSEA BY LATE AFTERNOON OR 00Z. KSEA
WINDS SHOULD REMAIN SOUTH ALL DAY...BUT WILL BE LIGHT ENOUGH TO
POSSIBLY BECOME A SQUIRRELLY N-NE FOR A SHORT TIME THROUGH MIDDAY.
THE SHOWER ACTIVITY WILL ALSO MAKE THE WIND FIELD ERRATIC. LOW LEVEL
WINDS BELOW FL050 WILL REMAIN S. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
    .SMALL CRAFT ADVISORY COAST FOR HAZARDOUS SEAS.
    .SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
    .COASTAL FLOOD ADVISORY FOR PUGET SOUND 5 AM THROUGH 9 AM.

&&

.KATX...VCP21/CSR21 OPERATIONAL.

&&

WEATHER.GOV/SEATTLE

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.